MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Model Number WA69410M
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the results of the investigation, it is likely due to wear and tear and due to excessive force led to the malfunction.A definitive root cause could not be identified.Before use, it is the customer's responsibility to inspect his equipment for damage and other irregularities and, if necessary, to discard it.Especially in the case of damaged insulation or a badly worn insulating body in the proximal area of the mouth, unintentional, untargeted coagulation and/or severe burns of the patient can occur.Therefore, mouth inserts must be visually inspected before use, e.G.For the following damage and discarded if necessary.Deformations of any kind such as dents, cracks, deep scratches, defects in and on the insulation, as well as on dirt, corrosion and visibility of the marking.See also instructions for use chapter 4.2.2 specific inspection.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was observed during the device inspection, that the bipolar instrument exhibited the insulating body located between the halves of the mouth was worn.There were no reports of patient involvement.

Brand Name
JAWS INSERT "HICURA", 5 X 330, JOHANN, BIPOLAR
Common Device Name
RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20391268
Report Number9610773-2024-02459
Device Sequence Number15094717
Product Code GEI
UDI-Device Identifier04042761079976
UDI-Public04042761079976
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberWA69410M
Device Lot Number23101-0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2024
Initial Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown